Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2012, 12:17 PM MDT for Luna County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 12:17 PM MDT (18:17 UTC)
- Expired
- May 8, 2012, 12:45 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Luna County, NM
The radar
The El Paso radar (KEPZ), 95 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
790 WUUS54 KEPZ 081817 SVREPZ NMC029-081845- /O.NEW.KEPZ.SV.W.0011.120508T1817Z-120508T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1217 PM MDT TUE MAY 8 2012 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 1245 PM MDT * AT 1213 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF DEMING...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SPRING CANYON STATE PARK... ROCK HOUND STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3232 10770 3233 10746 3215 10749 3214 10766 TIME...MOT...LOC 1817Z 177DEG 13KT 3219 10758 $$ JMG
1 follow-up statement
758 WWUS54 KEPZ 081831 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1231 PM MDT TUE MAY 8 2012 NMC029-081845- /O.CON.KEPZ.SV.W.0011.000000T0000Z-120508T1845Z/ LUNA NM- 1231 PM MDT TUE MAY 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LUNA COUNTY UNTIL 1245 PM MDT... AT 1227 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF DEMING...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL LUNA COUNTY EAST OF DEMING NEAR I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3232 10770 3233 10746 3220 10751 3219 10765 TIME...MOT...LOC 1831Z 177DEG 13KT 3224 10758 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:18 AM MDT, 7 hours 59 minutes earlier.
Area forecast discussion, May 8, 4:18 AM MDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 418 AM MDT TUE MAY 8 2012 .SYNOPSIS... A RELATIVELY STRONG COLD FRONT HAS WORKED ITS WAY WESTWARD THROUGH THE REGION OVERNIGHT BRINGING GUSTY EAST WINDS AND A SURGE OF LOW LEVEL MOISTURE. TEMPERATURES WILL BE MUCH COOLER ACROSS MOST OF THE AREA THIS AFTERNOON AS CLOUD COVER INCREASES. THERE IS ALSO A GOOD CHANCE THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME OF THESE STORMS COULD BE QUITE STRONG AND THE RISK FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE PRESENT. RAIN CHANCES WILL REMAIN IN PLACE FOR WEDNESDAY AND THURSDAY AS A STORM SYSTEM ALOFT PASSES JUST TO OUR SOUTH. WARMER AND DRIER CONDITIONS WILL RETURN FOR FRIDAY. && .DISCUSSION... A FAIRLY ACTIVE WEATHER PATTERN IS TAKING SHAPE ACROSS THE BORDERLAND TODAY AND IT APPEARS THAT THIS WILL BE THE CASE FOR THE NEXT FEW DAYS. THE TWO BIG PLAYERS IN TODAYS WEATHER GAME ARE A BACK DOOR COLD FRONT THAT MOVED WESTWARD THROUGH THE REGION OVERNIGHT AND A STRONG UPPER LEVEL LOW OVER WESTERN ARIZONA THAT IS DEPICTED NICELY BY THE WATER VAPOR IMAGE THIS MORNING. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AS DEW POINTS HAVE CLIMBED NICELY INTO THE 40S BEHIND THE FRONT. FORECAST SOUNDINGS ARE DEPICTING VERY GOOD 0-6KM SHEAR OF 45 TO 50 KNOTS ALONG WITH DECENT CAPE VALUES OF 500 TO 800 J/KG. THIS INDICATES THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. AS SUCH...SPC HAS PLACED PORTIONS OF THE BORDERLAND IN A SLIGHT RISK CATEGORY FOR SEVERE WEATHER TODAY. THE FRONTAL BOUNDARY WILL GET HELD UP JUST WEST OF THE RIO GRANDE TODAY PROVIDING SOME SURFACE CONVERGENCE. AT THE SAME TIME THE UPPER LOW WILL BE DROPPING SOUTH THROUGH WESTERN ARIZONA PLACING THE LOW TO OUR SOUTHWEST AND SETTING UP DIFFLUENCE ALOFT OVER OUR AREA. THESE FACTORS ALONG WITH SURFACE HEATING THIS AFTERNOON SHOULD HELP GET THE CONVECTION STARTED. THERE WILL BE A THREAT OF DRY LIGHTNING ACROSS THE WEST WHERE LOW LEVEL MOISTURE WILL STILL BE SOMEWHAT LACKING TODAY. ELSEWHERE THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING WILL BE A POSSIBILITY. MODELS ARE IN VERY GOOD AGREEMENT CONCERNING THE TRACK OF THE UPPER LOW WHICH WILL BEGIN TO MIGRATE EASTWARD AND PASS JUST TO THE SOUTH OF US WEDNESDAY AND THURSDAY. LOBES OF POSITIVE VORTICITY WILL ADVECT ACROSS THE AREA AS THE LOW PASSES BY KEEPING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. MEANWHILE AN INCREASE IN CLOUD COVER WILL HELP KEEP TEMPERATURES SEVERAL DEGREES BELOW AVERAGE THROUGH THURSDAY. BY FRIDAY THE REGION WILL EXPERIENCE SUBSIDENCE BEHIND THE EXITING UPPER LOW. THIS WILL BRING AN END TO THE RAIN CHANCES AND ALLOW FOR TEMPERATURES TO RETURN TO NORMAL. HOWEVER ANOTHER BACK DOOR FRONT WILL QUICKLY PUSH IN BY SATURDAY MORNING. THE COOLING BEHIND THIS FRONT WILL NOT BE MORE THAN A FEW DEGREES BUT IT WILL HELP TO KEEP MOISTURE FLOWING INTO THE REGION ON EASTERLY BREEZES. I HAVE INTRODUCED ANOTHER CHANCE FOR THUNDERSTORMS IN THE EXTEND PERIOD FOR SUNDAY INTO MONDAY FOR THE EASTERN HALF OF THE REGION AS BOTH THE GFS AND THE ECMWF ARE HINTING AT THE PASSAGE OF A STRONGER SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT. && .AVIATION...VALID 08/12Z-09/12Z. VFR CONDITIONS EXCEPT IN AREAS OF BLOWING DUST FROM STORM OUTFLOWS AND HEAVIER RAIN SHOWERS TUESDAY AFTERNOON. EAST WINDS 12-20KTS ARE EXPECTED FOR MUCH OF THE DAY WITH WINDS VRB25G40KTS WITH ANY STORMS THAT DEVELOP. SCT STORMS ARE EXPECTED TO DEVELOP AFTER 18Z. EXPECT SCT050CB BKN100 AFTER 18Z WITH SCT-BKN100 AFTER 06Z WEDNESDAY. && .FIRE WEATHER... ...SCATTERED STORMS WITH GUSTY WINDS AND HEAVY RAIN POSSIBLE ALONG AND EAST OF THE RIO GRANDE THIS AFTERNOON... ...DRY LIGHTNING THREAT FOR FAR WESTERN NM WHERE LOW LEVEL MOISTURE WILL NOT BE AS ABUNDANT... A BACK DOOR COLD FRONT WILL STALL OVER FAR WESTERN PORTIONS OF NEW MEXICO TODAY BEFORE PUSHING WEST OF THE AREA OVERNIGHT. ISOLATED TO SCATTERED HIGH BASED SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE GILA TODAY WITH WETTER LOWER BASED THUNDERSTORMS DEVELOPING ALONG THE FRONT AND POINTS EAST OF THERE. MIN RH TUESDAY WILL RANGE FROM THE SINGLE DIGITS FOR SW NM...TO 60-80 PERCENT OVER EASTERN OTERO AND HUDSPETH COUNTIES. HIGH RH FROM 50 TO 70 PERCENT ARE EXPECTED ALL AREAS WEDNESDAY. HAINES INDICES WILL RANGE FROM 5-6 GENERALLY WEST OF THE RIO GRANDE TUESDAY...TO 3 EAST. INDICES OF 3 ARE FORECAST ALL AREAS WEDNESDAY AND THURSDAY. RELATIVELY DRIER NORTHERLY FLOW RETURNS BY FRIDAY...IN THE WAKE OF THIS LOW AS IT EXITS TO THE EAST. ANOTHER PUSH FROM THE EAST IS EXPECTED EARLY SATURDAY AS SURFACE HIGH PRESSURE REMAINS FORECAST TO BUILD SOUTHWARD OVER THE WESTERN HIGH PLAINS AT THAT TIME. THIS COULD RETURN THE THREAT OF ACTIVITY TO THE AREA BY LATE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 55 73 52 76 / 30 40 30 40 30 SIERRA BLANCA 74 54 70 51 72 / 50 40 40 40 40 LAS CRUCES 74 49 70 46 74 / 30 40 40 40 30 ALAMOGORDO 72 47 70 49 75 / 40 40 30 40 30 CLOUDCROFT 53 28 53 33 58 / 50 40 40 50 20 TRUTH OR CONSEQUENCES 73 45 68 51 75 / 30 30 30 30 20 SILVER CITY 70 37 63 51 70 / 40 30 50 40 20 DEMING 77 46 71 49 76 / 30 30 40 40 20 LORDSBURG 79 45 75 46 79 / 20 30 50 40 20 WEST EL PASO METRO 74 55 72 55 75 / 30 40 30 40 30 DELL CITY 70 51 69 43 72 / 50 30 30 30 40 FORT HANCOCK 79 55 75 50 76 / 30 40 40 40 40 LOMA LINDA 71 50 67 46 69 / 40 40 30 40 40 FABENS 79 55 75 50 76 / 30 40 40 40 40 SANTA TERESA 76 51 71 49 75 / 30 40 40 40 30 WHITE SANDS HQ 72 47 69 53 73 / 30 30 30 40 30 JORNADA RANGE 75 45 69 38 75 / 50 30 30 40 30 HATCH 74 44 68 45 74 / 30 30 30 40 20 COLUMBUS 80 51 72 52 74 / 30 40 40 40 30 OROGRANDE 76 48 72 52 75 / 30 30 30 40 30 MAYHILL 55 34 55 37 60 / 50 50 30 40 20 MESCALERO 59 30 57 35 64 / 50 40 30 40 20 TIMBERON 59 30 57 36 62 / 40 40 30 40 30 WINSTON 66 34 61 44 69 / 50 50 40 40 20 HILLSBORO 70 41 64 47 71 / 40 30 40 40 20 SPACEPORT 72 46 67 45 74 / 40 30 30 30 20 LAKE ROBERTS 76 30 69 41 77 / 50 50 60 40 20 HURLEY 74 37 67 44 73 / 30 30 50 40 20 CLIFF 77 35 72 44 79 / 30 40 50 40 20 MULE CREEK 74 34 68 42 75 / 30 40 50 40 20 FAYWOOD 74 40 66 44 72 / 30 40 40 40 20 ANIMAS 82 47 76 44 79 / 20 30 50 30 20 HACHITA 82 45 75 42 79 / 20 30 50 40 20 ANTELOPE WELLS 83 48 76 46 80 / 20 40 50 40 20 CLOVERDALE 78 41 70 45 76 / 20 20 50 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/27 LANEY
Hazardous weather outlook, May 8, 5:53 AM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 553 AM MDT TUE MAY 8 2012 NMZ401>417-TXZ418>424-091200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 553 AM MDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL LINGER ACROSS THE WESTERN PORTIONS OF SOUTHWEST NEW MEXICO TODAY. THIS BOUNDARY ALONG WITH ENERGY ALOFT COMING FROM AN UPPER LEVEL LOW TO OUR SOUTHWEST WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS BEING THE PRIMARY THREATS. IN ADDITION...A FEW STORMS COULD ALSO PRODUCE BRIEF BUT HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING THIS AFTERNOON ALONG AND EAST OF THE RIO GRANDE. MEANWHILE ACROSS THE GILA THERE WILL REMAIN A THREAT OF DRY LIGHTNING FROM HIGHER BASED THUNDERSTORMS TODAY WHERE LOW LEVEL MOISTURE WILL NOT BE AS ABUNDANT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LOW WILL MIGRATE EASTWARD AND PASS JUST TO THE SOUTH OF THE AREA THROUGH THURSDAY. THE COMBINATION OF AVAILABLE MOISTURE AND THE PROXIMITY OF THE LOW WILL KEEP A CHANCE OF SHOWERS AND STORMS ACROSS THE AREA BOTH WEDNESDAY AND THURSDAY. BY FRIDAY THE LOW WILL BE EXITING EAST OF THE AREA AND A DRIER NORTHERLY FLOW PATTERN WILL LIMIT SHOWERS TO THE HIGHER TERRAIN. ANOTHER DISTURBANCE WILL DROP IN FROM THE NORTH SUNDAY AND MONDAY RESULTING IN A CHANCE FOR RAIN ACROSS THE EASTERN HALF OF THE REGION BEGINNING LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED TO MONITOR LOCAL STORM DEVELOPMENT TODAY AND WEDNESDAY AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME.
In the hours before
Special weather statement, May 8, 7:23 AM MDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 723 AM MDT TUE MAY 8 2012 NMZ407-409>417-TXZ418>424-082000- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 723 AM MDT TUE MAY 8 2012 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG INFLUX OF MOIST AIR FROM THE EAST TO GIVE US A CHANCE FOR THUNDERSTORMS THIS AFTERNOON. CONDITIONS WILL BE FAVORABLE FOR A FEW OF THOSE STORMS TO BECOME SEVERE. THE SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS OF OVER 60 MPH. THE THREAT FOR THE SEVERE WEATHER WILL START DURING THE EARLY AFTERNOON AND LAST INTO THE EVENING HOURS. RESIDENTS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE URGED TO STAY UP ON THE LATEST STATEMENTS AND POSSIBLE WARNINGS VIA NOAA WEATHER RADIO OR THEIR FAVORITE LOCAL MEDIA OUTLETS. NMZ401>406-408-082000- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...HILLSBORO...WINSTON 723 AM MDT TUE MAY 8 2012 ...DRY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH JUST ENOUGH MOISTURE MOVING INTO THE AREA FROM THE EAST TO DEVELOP ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. SINCE THERE WILL NOT BE A GREAT DEAL OF MOISTURE MANY OF THE THUNDERSTORMS THAT DO DEVELOP WILL BE DRY. STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND LIGHTNING WHICH COULD LEAD TO SOME FIRE STARTS.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:44 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 46 min |
| May 8, 12:48 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 42 min |
| May 8, 1:11 PM MDT | Severe Thunderstorm Warning | EPZ | Luna, Sierra | 49 min |
| May 8, 1:35 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 40 min |
| May 8, 2:05 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 40 min |
| May 8, 2:43 PM MDT | Severe Thunderstorm Warning | EPZ | Luna, Sierra | 47 min |
| May 8, 2:46 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna, Sierra | 89 min |
| May 8, 3:16 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 44 min |
| May 8, 3:26 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 32 min |
| May 8, 5:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.